As Seen on newhair.com

 

The evidence is now mounting that a virus, identified as Adenovirus-36, is responsible for obesity. The evidence is seen when antibodies are picked in 30% of obese people compared with normal people who had a 5% incidence of the antibody. The virus has been found in flocks of chicken in India that made the chickens grow fat. When the virus was injected in mice and monkeys, they gained weight. A study was performed on women with breast cancer, and it found that 81% of obese women with breast cancer had the antibodies to the virus. When the virus was exposed to cancer cells in a dish, the multiplied twice as fast as normal cells. Now, with that said, there does not seem to be any funding to find out if there is a connection, but the connection to cancer is not being overlooked.

Taken from New Scientist, 28 July 2018, page 4.

 

Androgenetic Alopecia Treatment in Asian Men

This is an impressive series of 18,000 Asian men where genetic patterned balding were treated. The general satisfaction rate is clearly defined and it is high.  The article is easy to scan.

 

I recently hopped off Finasteride (2.5yrs) and Dutasteride (3 months) because I didn’t feel they were helping my hair at all. I figured that if I were to have any real results, I’d need surgery. I’ve been off them the last 3 months and I miss the “side effects”.  My facial hair grows much quicker now and thicker. I miss when I rarely having to shave. My libido is also ANNOYINGLY high. I’m feeling way more sexual these days, especially compared to the past. Now when I see attractive strangers, I can’t help but think sexual thoughts. It’s the most annoying thing. I feel distracted!  Anyways, just a rant about things some of you guys might consider “side effects.” I need to think further if I can get this mindset back with a Dr.’s help.

Interesting comments.

 

The class 6 or 7 pattern of balding is a real challenge for a hair transplant. You must assume that you will have a Class 7 pattern, even if it is not classically there now. The average Caucasian has a 3,600-graft FUE graft limit and 7400-graft strip limit. The average Asian (Japanese, Chinese. Korean, Indian and many people from the middle east) has 288-graft FUE limit and 6,080-graft strip limit without depleting the donor area (to the point that it becomes bald). If a person has fine hair, then these numbers will drop by up to 50%.  The  grafts have to be used wisely, so you and your doctor need to discuss realistic expectations for graft placement . This means that your doctor must be experienced, artistic, and a good communicator to get you what you want and need.

class 6-7

 

There is more than circumstantial evidence, as posted on http://www.pubmed.com, as to the efficacy of dermarolling. In their study, they used rollers with 1.5mm needles and essentially rolled over the entire balding area, going in many different directions. The rolling was completed once the skin was a pinkish color, with small droplets of blood visible. This was in addition to the use of topical minoxidil. The theory is either (1) the light wounding cause stem cells to create new hair follicles instead of skin (much like follica’s procedure), or (2) it allowed the Minoxidil to penetrate more deeply into the dermis. This was done twice per week, NOT everyday. As to the possible infection aspect, all I can say is…DUH!!! Basic antiseptic procedures MUST be followed when doing a procedure like this, especially if blood is produced. Spraying the dermaroller with a high concentration of alcohol (perhaps EverClear), washing the scalp, then using a high quality antiseptic solution on the scalp prior to the treatment is an absolute MUST. I would not be at all surprised to learn that those who do indeed acquire post-rolling infections are not adhering to basic pre-procedure antiseptic techniques. I have been derma-rolling for the past 3 years with NO adverse bacterial effect.

I have read this and agree with you. Thanks.

 

I’ve been taking a 5ar inhibitor for the past 8 years, both dutasterdie and finasteride. I am now short on the medication, and, as I move to California, I think that I will run out for a few weeks. Will that be ok? I’ve never missed a dose before.

The drug Finasteride stays in your body for up to a week in the hair follicles, while Dutasteride is certainly longer than that. I don’t understand, however, why you would not just take the pills with you and keep to a schedule.  Be responsible about your hair loss.

 

 

I don’t get it!!! Doesn’t every strand of hair for men have a genetic life cycle that eventually runs out in some areas?? (Hairline, crown). How can a male have unlimited replenishment of hair?

Good question. In every one of us who is balding, the pattern of balding we inherit determines the extent of the permanent hair on the side and back of the head. Because we can’t predict the pattern we inherited with absolute certainty, I assume that only the fringe area in a Class 7 patient is the permanent area. This area has a finite amount of hair (about 20% of the total birth hair population on the scalp). You can have this 20% area (called the donor area) harvested over and over again until the area has lost 50-70% of its hair density. Then, the donor area is depleted and no more hair can be harvested without producing balding in this area around the back and side of your head.  Each hair has both a hair cycle (Anagen and Telogen) and a limited number of hair cycles that it can have in your lifetime.  For the balding Class 7 patterned patient (with only 20% of his hair remaining in a rim around the back and sides of the head), the hair that was lost underwent apoptosis (an effective cell death). These men often have fewer than 10 hair cycles (as few as 6-7) of their anagen/telogen cycle. We know that these hairs, which are absolutely gone to the naked eye, are actually in some stem cells located where each hair used to be. One day, some doctor/researcher will find the switch to turn on these hair stem cells to create new hair. I believe we may actually see this breakthrough in the next few years.

 

In September, I had a virus that closed my throat, or at least that’s what they thought happened. I was intubated for 22 days and was in the hospital for 30 days. I was prescribed blood pressure medications: Amlodipine (10 mg) and Losartan Potassium (50mg). I always had really thick curly hair, but about 3 weeks after I got home, I noticed a lot of hair on my pillow and in the shower. Now, I can’t even put my hair in a ponytail; what’s left of it is straight and stragglers. My doctor said that hair loss isn’t a side effect, but I have read hundreds of the same stories. She told me that any kind of trauma will cause temporary hair loss and she won’t change my meds. Instead, she wants me to go to a dermatologist. My insurance sucks and I don’t really have the money to pay for a specialist. Anyone know if this is true or of any BP meds that don’t cause this?

Between your protracted and traumatic illness and the various medications you were on, it is impossible to point to any single cause of your hair loss. Although Losartan is known to have rare hair loss side effects, I think that the long-term stress you went through is as much a cause of your hair loss than any single medication. By the end of a year, you might see improvement.  Good luck.

 

Percocet causes your hair (and eyelashes) to break and fall out. I’m 56 and have always had TONS of hair. “Enough for three people,” my stylist always commented. I had been on Percocet for 4 years due to severe Hip Dysplasia and my hair was coming out in little chunks. My beautiful, long eyelashes kept breaking until it looked like I barely had any. I thought it was because I’m in my 50’s. I had a full hip replacement last year and am finally off the pain meds. I’ve been off them about a month and, to my astonishment, my hair is growing back as thick as it used to be and my eyelashes are long and beautiful again! Those rotten pills! I don’t know how I would have gotten along without them as I was in severe pain, but I’m glad I’m off them now. My hair is recovering, so the hair loss doesn’t seem to be permanent.

Give your hair time and eat healthily. It should recover. Good luck!

 

I have been on Finastride for over 5 years (1 mg/day), and during the past 2 years, I have been experiencing progressive thinning and hair loss on my stomach and chest. Although I am not confident this is related with a prolonged use of Finasteride, I will stop taking it for a while and see how it goes. Note that I am an excessively hairy guy.

Yes, Finasteride can cause reduced body and facial hair. However, if you stop taking Finasteride, you can develop what I call “catch-up hair loss” which means that all of the benefits will disappear in 3 months; if you go back on the drug, these benefits might not return.

 

Page 1 of 1,38812345Last »

Valid CSS!

HTML 5 Validated